The homogeneous Hénon–Lane–Emden system

  • Andrea Carioli
  • Roberta MusinaEmail author


We use variational methods to study the existence of a principal eigenvalue for the homogeneous Hénon–Lane–Emden system on a bounded domain. Then we provide a detailed insight into the problem in the linear case.

Mathematics Subject Classification

Primary 35J47 Secondary 35J35 


Eigenvalue problem Hénon–Lane–Emden system Quasilinear elliptic system 


  1. 1.
    Bidaut-Véron M.-F.: Local behaviour of the solutions of a class of nonlinear elliptic systems. Adv. Differ. Equ. 5(1–3), 147–192 (2000)zbMATHGoogle Scholar
  2. 2.
    Bidaut-Véron M.F., Giacomini H.: A new dynamical approach of Emden-Fowler equations and systems. Adv. Differ. Equ. 15(11–12), 1033–1082 (2010)zbMATHGoogle Scholar
  3. 3.
    Bonheure D., Moreirados Santos E., Ramos M.: Ground state and non-ground state solutions of some strongly coupled elliptic systems. Trans. Am. Math. Soc. 364(1), 447–491 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Bonheure D., Moreirados Santos E., Ramos M.: Symmetry and symmetry breaking for ground state solutions of some strongly coupled elliptic systems. J. Funct. Anal. 264(1), 62–96 (2013)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Busca J., Manásevich R.: A Liouville-type theorem for Lane–Emden systems. Indiana Univ. Math. J. 51(1), 37–51 (2002)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Calanchi M., Ruf B.: Radial and non radial solutions for Hardy-Hénon type elliptic systems. Calc. Var. Partial Differ. Equ. 38(1–2), 111–133 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Carioli, A., Musina, R.: The Hénon–Lane–Emden system: a sharp nonexistence results. (2015) Preprint arXiv:1504.02253
  8. 8.
    Caristi G., D’Ambrosio L., Mitidieri E.: Representation formulae for solutions to some classes of higher order systems and related Liouville theorems. Milan J. Math. 76, 27–67 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Clément P., de Figueiredo D.G., Mitidieri E.: Positive solutions of semilinear elliptic systems. Commun. Partial Differ. Equ. 17(5–6), 923–940 (1992)zbMATHCrossRefGoogle Scholar
  10. 10.
    D’Ambrosio L., Mitidieri E.: Hardy–Littlewood–Sobolev systems and related Liouville theorems. Discret. Contin. Dyn. Syst. Ser. S 7(4), 653–671 (2014)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    de Figueiredo D.G., Peral I., Rossi J.D.: The critical hyperbola for a Hamiltonian elliptic system with weights. Ann. Mat. Pura Appl. (4) 187(3), 531–545 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Fazly M.: Liouville type theorems for stable solutions of certain elliptic systems. Adv. Nonlinear Stud. 12(1), 1–17 (2015)MathSciNetGoogle Scholar
  13. 13.
    Fazly M., Ghoussoub N.: On the Hénon-Lane-Emden conjecture. Discrete Contin. Dyn. Syst. 34(6), 2513–2533 (2014)zbMATHMathSciNetGoogle Scholar
  14. 14.
    Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order, 2nd edn., Grundlehren der Mathematischen Wissenschaften, 224, Springer, Berlin, 1983Google Scholar
  15. 15.
    Lions P.-L.: The concentration-compactness principle in the calculus of variations. The limit case. I. Rev. Mat. Iberoam. 1(1), 145–201 (1985)zbMATHCrossRefGoogle Scholar
  16. 16.
    Mitidieri E.: A Rellich identity and applications. Rapporti interni Università di Udine 25, 1–35 (1990)Google Scholar
  17. 17.
    Mitidieri E.: A Rellich type identity and applications. Commun. Partial Differ. Equ. 18(1-2), 125–151 (1993)zbMATHCrossRefGoogle Scholar
  18. 18.
    Mitidieri E.: Nonexistence of positive solutions of semilinear elliptic systems in \({{\mathbf{R}^N}}\). Differ. Integral Equ. 9(3), 465–479 (1996)zbMATHMathSciNetGoogle Scholar
  19. 19.
    Mitidieri, E.: A simple approach to Hardy inequalities. Mat. Zametki 67(4), 563-572 (2000) (translation in Math. Notes 67 (2000), no. 3–4, 479-486)Google Scholar
  20. 20.
    Montenegro M.: The construction of principal spectral curves for Lane-Emden systems and applications. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 29(1), 193–229 (2000)zbMATHMathSciNetGoogle Scholar
  21. 21.
    Musina R.: Optimal Rellich–Sobolev constants and their extremals. Differ. Integral Equ. 27(5-6), 579–600 (2014)MathSciNetGoogle Scholar
  22. 22.
    Musina, R., Sreenadh, K.: Radially symmetric solutions to the Hénon–Lane–Emden system on the critical hyperbola. Commun. Contemp. Math. 16(3), 1350030 (2014) (16 pages)Google Scholar
  23. 23.
    Peletier L.A., Vander Vorst R.C.A.M.: Existence and nonexistence of positive solutions of nonlinear elliptic systems and the biharmonic equation. Differ. Integral Equ. 5(4), 747–767 (1992)zbMATHMathSciNetGoogle Scholar
  24. 24.
    Phan Q.H.: Liouville-type theorems and bounds of solutions for Hardy-Hénon elliptic systems. Adv. Differ. Equ. 17(7-8), 605–634 (2012)zbMATHMathSciNetGoogle Scholar
  25. 25.
    Poláĉik P., Quittner P., Souplet P.: Singularity and decay estimates in superlinear problems via Liouville-type theorems, Part I: Elliptic systems. Duke Math. J. 139, 555–579 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  26. 26.
    Schaefer, H.H.: Banach lattices and positive operators. Springer, New York, (1974)Google Scholar
  27. 27.
    Serrin, J., Zou, H.: Non-existence of positive solutions of semilinear elliptic systems. In: A tribute to Ilya Bakelman (College Station, TX, 1993), 55–68, Discourses Math. Appl., 3 Texas A & M Univ., College Station, TXGoogle Scholar
  28. 28.
    Serrin J., Zou H.: Non-existence of positive solutions of Hénon-Lane-Emden systems. Differ. Integral Equ. 9, 635–653 (1996)zbMATHMathSciNetGoogle Scholar
  29. 29.
    Serrin J., Zou H.: Existence of positive solutions of the Hénon–Lane–Emden system. Atti Semin. Mat. Fis. Univ. Modena 46, 369–380 (1998)zbMATHMathSciNetGoogle Scholar
  30. 30.
    Souplet P.: The proof of the Lane–Emden conjecture in four space dimensions. Adv. Math. 221(5), 1409–1427 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  31. 31.
    Wang X.J.: Sharp constant in a Sobolev inequality. Nonlinear Anal. 20(3), 261–268 (1993)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Mathematics AreaS.I.S.S.A.TriesteItaly
  2. 2.Dipartimento di Matematica e InformaticaUniversità di UdineUdineItaly

Personalised recommendations